AF Association
14,650 members17,613 posts

diagnosed AF June 2017

Hi I am new here, I have been taking Bisopolol for the last 5 months exhausted all of the time, platelet count is dropping, muscle pain in legs, cramps. hands and arms are numb. Unable to take a deep breath in chest very tight. Found out yesterday no good reason why should have been given Beta Blockers at all. Now to take ADIZEM XL. I have not dared read the side effects of this one after the fiasco of the past 5 months. If this does not agree either back to GP for another referral and another 5 month wait. I am so angry at the moment. I have been sleeping 12-15 hours a day, even need a nap after taking a shower.

9 Replies
oldestnewest

I could not take beta blockers, after a long time doctors put me on Digoxin and am now fine. Not everyone responds well to this drug , we are all different, hope you get sorted quickly.

Reply

So you are not taking Bisoprolol now then.....you should start to feel much better with more energy. It's awful to feel so exhausted. Bisop makes me feel quite ill. Adizem may well agree with you. My husband has been taking this for years ( hypertension...not AF) with no adverse effects.

Hope you feel more energetic soon.

Sandra

Reply

Hi I'm on that I get tightness around top of my chest and I also get pains around my heart is this normal

Reply

No, go speak with your doctor. Drug from Hades as far as I am concerned but it does seem to help some.

Reply

So sorry to hear that. I can't help with many of the side effects but did find I was much less tired when I switched to taking bisoprolol in the evening. I have good energy during the day now. This was from the forum so I hope you will get some good advice. Also speak with your pharmacist. I have found mine very helpful in confirming what's normal and what isn't with meds. Sometimes it's trial and error. Very best wishes on your journey.

Reply

I can’t take Beta Blockers either, no wonder you are angry.

I check every single thing I put in my mouth these days for contraindications and a frequent flyer at my pharmacy.

Do hope things improve for you. I can’t take any heart rate or rhythm drugs so just live with the high rates these days.

Reply

I think this highlights the need to read up on every drug you are prescribed and understand why it is needed. Before the Internet this was hard but nowadays there are numerous sites, including the NHS one. Certainly never wait 5 months to see if a drug is working or not.

Reply

I agree, those notes put in the medication packs aren't put in for nothing. If after that you still have doubt, there's always the internet or your GP .

Reply

I had major problems with bison too but they reduced the dose and replaced with another beta blocker so half and half so to speak and I now feel much better. More energy. Speak to your doc again.

Reply

You may also like...